Alert archive / New Mexico / High Wind Warnings in 2019
High Wind Warning 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Mar 1, 2019, 10:17 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2019, 10:17 AM MST (17:17 UTC)
- Expired
- Mar 1, 2019, 4:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
308 WWUS75 KABQ 011717 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1017 AM MST Fri Mar 1 2019 ...STRONG WEST TO NORTHWEST WINDS TODAY ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND ADJACENT EASTERN HIGHLANDS... .Strong to potentially damaging winds associated with mountain waves are developing rapidly this morning along the east slopes of the Sangre De Cristo Mountains and adjacent eastern highlands. Strong winds will persist through the afternoon hours before diminishing and will impact the Interstate 25 corridor, mainly between Las Vegas and Raton. NMZ528-012300- /O.NEW.KABQ.HW.W.0009.190301T1717Z-190301T2300Z/ Far Northeast Highlands- 1017 AM MST Fri Mar 1 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect until 4 PM MST this afternoon. * LOCATION...Far Northeast Highlands, including Raton and Springer. * WINDS...West to northwest at 30 to 40 mph with occasional gusts to between 60 and 65 mph. * TIMING...Through this afternoon. * VISIBILITY...Locally reduced to less than one mile in dust-prone areas. * LOCAL IMPACTS...Dangerous cross winds on north to south oriented roadways, including Interstate 25. Loose and light weight objects will likely become airborne. Weak structures and some roofs may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ515-529-012300- /O.NEW.KABQ.WI.Y.0016.190301T1717Z-190301T2300Z/ East Slopes Sangre de Cristo Mountains-Northeast Highlands- 1017 AM MST Fri Mar 1 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 4 PM MST this afternoon. * LOCATION...East slopes Sangre De Cristo Mountains and the Northeast Highlands including Las Vegas. * WINDS...West to northwest at 30 to 35 mph with occasional gusts to between 50 and 55 mph. * TIMING...Through this afternoon. * VISIBILITY...Locally reduced to less than 3 miles in dust-prone areas. * LOCAL IMPACTS...Difficult driving conditions due to crosswinds on north to south oriented roadways, including Interstate 25. Loose and light weight objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
1 follow-up statement
004 WWUS75 KABQ 012310 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 410 PM MST Fri Mar 1 2019 NMZ528-020015- /O.EXP.KABQ.HW.W.0009.000000T0000Z-190301T2300Z/ Far Northeast Highlands- 410 PM MST Fri Mar 1 2019 ...HIGH WIND WARNING HAS EXPIRED... While gusty winds will continue this evening, the potential for damaging sustained winds and gusts has diminished. $$ NMZ515-529-020015- /O.EXP.KABQ.WI.Y.0016.000000T0000Z-190301T2300Z/ East Slopes Sangre de Cristo Mountains-Northeast Highlands- 410 PM MST Fri Mar 1 2019 ...WIND ADVISORY HAS EXPIRED... Gusty winds will slowly diminish through the evening. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Mar 1, 6:08 AM MST, 4 hours 9 minutes earlier.
Area forecast discussion, Mar 1, 6:08 AM MST, 4 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 608 AM MST Fri Mar 1 2019 .UPDATE... High clouds have kept morning temperatures a bit warmer across northern and central NM and have bumped MinTs up a few degrees as well as increased Sky cover to account for the mostly cloudy skies. Strong mountain wave activity, hard to tell just by satellite imagery, has brought strong gusty winds to Raton, so have also adjusted morning winds up there and along the eastern slopes of the Sangre's to Wagon Mound. 24/RJH && .PREV DISCUSSION...422 AM MST Fri Mar 1 2019... .AVIATION... 12Z TAF CYCLE High level cirrus is streaming over much of northern NM this morning and will continue to bring in mid to high level cigs with VFR prevailing. Westerly winds will reach 15-25kts strength through the East Plains and east slopes of the Sangre de Cristo Mountains. KRTN may see a strong gust of wind to near 40kts from time to time. Winds will quickly diminish after sunset. A northerly wind shift behind a backdoor bdry slipping into northeast NM will reach KCAO and KTCC late in the TAF period, a prelude to a much stronger and colder backdoor cold front expected late Saturday through Sunday. 24/RJH && .PREV DISCUSSION...157 AM MST Fri Mar 1 2019... .SYNOPSIS... Zonal flow today with breezy to windy conditions in the east. A back door cold front will slip into the northeast tonight. A short wave trough will approach NM Saturday and cross the state Saturday night with a decent amount of precipitation, including snow in the high elevations of the northern mountains. A potent arctic cold front will plunge into the east Saturday night and Sunday. Northwest flow Sunday and Monday with lingering precipitation across the north. Dry and milder Tuesday then another storm could arrive next Wednesday and continue into Thursday. && .DISCUSSION... Forecast challenges are plenty with this forecast package. Namely, the timing of a polar and arctic back door cold front and the type of precipitation and amounts this weekend. We will have another mostly dry and warm day today to end the week. It will be breezy to windy across the eastern highlands onto the plains. Highs will be above normal area wide. A weak back door cold front will slip into the northeast tonight and linger into Saturday. Meanwhile a trough coming onto the west coast early Saturday will race east, crossing NM Saturday night. A decent amount of moisture will get drawn north ahead of it, with rain and high mountain snow breaking out Saturday and continuing into Sunday. We will issue a winter storm watch for the San Juan/Tusas, Jemez and high peaks of the Sangre de Cristo Mountains with this forecast package. Snow levels will be high and significant accumulations will be mostly above 9000 feet. The bigger story may be the arctic cold front that will plunge into northeast NM late Saturday and plow south and west Saturday night into Sunday. Highs Sunday will be dramatically lower by 30 degrees or more on the eastern plains. Highs will also be 20 to 30 degrees below normal. Light precipitation will be likely behind the front in the northeast. First, there may be freezing fog in the far northeast late Friday night and Saturday morning behind the first front. Then light rain and snow should develop Saturday evening in the northeast and quickly change to all snow behind the arctic front. Snow amounts will probably be light, but it will be blustery and the snow dry, perhaps resulting in some blowing snow and reduced visibilities. Finally, the arctic front could spill into the Rio Grande Valley Sunday night, although models are still not that excited about. A weak disturbance will cross NM Monday, keeping mostly light precipitation going north of I-40. Tuesday will be dry and milder. yet another storm could impact the state Wednesday and Thursday. CHJ && .FIRE WEATHER... ...MARGINAL CRITICAL FIRE WEATHER CONDITIONS FOR EAST CENTRAL NM THIS AFTERNOON... Dry westerlies will mix down this afternoon through the Central Highlands, Northeast Highlands, and adjacent East Plains with 20- 25kt winds. High cirrus is expected to continue streaming over NM through the day, limiting mixing hgts but wind gusts should range from 30-40kts through the east. The warmth also continues with MinRHs dipping to 10-18% range through the East Plains allowing for a few hours of critical fire weather conditions to develop. The main focus area for critical fire weather will stretch from the Central Highlands near Corona to Santa Rosa/Tucumcari north to Raton, covering portions of FWZs 103, 104, 107, and 108. No one fire weather zone however holds a majority coverage of forecast critical fire weather, so will forego issuing any Red Flag Warnings at this time. A weak backdoor push will sag into northeast NM tonight through Saturday, with WSW winds again being breezy Saturday afternoon for the rest of NM. Moisture will improve modestly limiting the potential for critical fire weather Saturday. Meanwhile, an upper level disturbance will bring precipitation through northwest NM Saturday afternoon with snow favoring the northwest mountains. A much stronger and colder backdoor surge is expected Saturday night through Sunday, drastically dropping temperatures through eastern NM Sunday. The backdoor boundary will reach the east slopes of the Central Mountain Chain, perhaps seeping into the middle RGV by Monday morning at its furthest westward progression. Arctic cold holds onto the East Plains while warmer conditions hold onto western NM through the forecast period. Warmer temperatures return to eastern NM by mid next week with another disturbance bringing the potential for more precipitation by Wed/Thu of next week. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Saturday afternoon through Sunday afternoon for the following zones... NMZ510-511-513-514. &&
Hazardous weather outlook, Mar 1, 3:54 AM MST, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 354 AM MST Fri Mar 1 2019 NMZ501>540-021200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 354 AM MST Fri Mar 1 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Critical fire weather conditions could be reached for a couple of hours this afternoon across the Northeast Highlands and East Central Plains due to strong winds, low humidities and an unstable airmass. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A strong back door arctic cold front will bring unseasonably cold temperatures to the eastern plains over the weekend. Below freezing temperatures may persist across northeast New Mexico from Saturday night through Tuesday afternoon, or more than 60 consecutive hours. Significant snow accumulations will also be possible Saturday afternoon through Sunday and maybe through Monday across the higher peaks of the northern mountains, resulting in slick and snow covered travel conditions across the high terrain. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 40
In the hours before
Local storm report, Mar 1, 6:20 AM MST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
620 AM MST FRI MAR 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 AM NON-TSTM WND GST RATON CREWS AIRPORT 36.73N 104.50W
03/01/2019 M58 MPH COLFAX NM ASOS
KRTN ASOS.
&&
EVENT NUMBER ABQ201901402
TRMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:15 AM MST | Winter Storm Watch | ABQ | 25 hr | |
| Mar 1, 10:17 AM MST | Wind Advisory | ABQ | 6 hr | |
| Mar 1, 11:38 AM MST | Dust Storm Warning | ABQ | Colfax | 2 hr |
| Mar 1, 2:39 PM MST | Winter Storm Warning | ABQ | 69 hr |
Nearby
High Wind Warnings in New Mexico, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.